Alert archive / Alabama / Red Flag Warnings in 2007
Red Flag Warning 9, NWS Huntsville, AL
NWS Huntsville, AL issued this red flag warning at Sep 28, 2007, 10:32 AM CDT for 11 counties in Alabama. It took effect at Sep 28, 2007, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2007, 10:32 AM CDT (15:32 UTC)
- In effect from
- Sep 28, 2007, 12:00 PM CDT
- Expired
- Sep 28, 2007, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 3.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 248 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KHUN 281532 RFWHUN RED FLAG WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 1032 AM CDT FRI SEP 28 2007 ALZ001>010-016-290000- /O.NEW.KHUN.FW.W.0009.070928T1700Z-070929T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN- 1032 AM CDT FRI SEP 28 2007 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. NORTHEAST WINDS 10 TO 20 MPH WITH OCCASIONAL GUSTS TO 25 MPH WILL COMBINE WITH HUMIDITY DROPPING IN THE 20 TO 30 PERCENT RANGE THIS AFTERNOON. THIS...ALONG WITH DRY VEGETATION FROM THE BELOW NORMAL RAINFALL...WILL SIGNIFICANTLY INCREASE THE FIRE DANGER THREAT ACROSS THE AREA. HUMIDITY WILL GRADUALLY RECOVER AS WINDS SUBSIDE AFTER SUNSET THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDS AT OR ABOVE 10 MPH...RELATIVE HUMIDITIES AT OR BELOW 30 PERCENT...AND DRY CONDITIONS...WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. $$ NADLER
2 follow-up statements
000 WWUS84 KHUN 281950 RFWHUN RED FLAG WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 250 PM CDT FRI SEP 28 2007 ALZ001>010-016-290400- /O.NEW.KHUN.FW.A.0005.070929T1700Z-070930T0000Z/ /O.CON.KHUN.FW.W.0009.000000T0000Z-070929T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN- 250 PM CDT FRI SEP 28 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM THIS EVENING. A FIRE WEATHER WATCH HAS BEEN ISSUED...WHICH IS IN EFFECT FROM 12 PM TO 7 PM SATURDAY. THROUGH SUNSET THIS EVENING...GUSTY NORTH TO NORTHEAST WINDS 10 TO 20 MPH WILL COMBINE WITH RELATIVE HUMIDITY IN THE 20 TO 30 PERCENT RANGE TO CREATE CRITICAL FIRE WEATHER CONDITIONS. AFTER SUNSET...HUMIDITY WILL GRADUALLY RECOVER AND WINDS WILL SUBSIDE BELOW 10 MPH. SATURDAY...EXPECT ANOTHER CRITICAL FIRE WEATHER DAY AS EAST WINDS 10 TO 15 MPH ARE FORECAST TO DEVELOP BY MID MORNING. VERY DRY CONDITIONS WILL PREVAIL ALLOWING HUMIDITY TO ONCE AGAIN DROP BELOW 30 PERCENT DURING THE AFTERNOON. THIS...ALONG WITH DRY VEGETATION FROM THE BELOW NORMAL RAINFALL...WILL MAINTAIN A HIGH FIRE DANGER ACROSS THE AREA. AS A RESULT...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SATURDAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... SUCH AS LOW HUMIDITY AND GUSTY WINDS...ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ NADLER
000 WWUS84 KHUN 290000 RFWHUN RED FLAG WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 700 PM CDT FRI SEP 28 2007 ALZ001>010-016-291200- /O.CAN.KHUN.FW.W.0009.000000T0000Z-070929T0000Z/ /O.CON.KHUN.FW.A.0005.070929T1700Z-070930T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN- 700 PM CDT FRI SEP 28 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELED THE RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. THIS EVENING AND THROUGH THE OVERNIGHT...LIGHTER WINDS AND HIGHER RELATIVE HUMIDITY LEVELS WILL CONTINUE. THEREFORE THE RED FLAG WARNING ISSUED EARLIER ON FRIDAY HAS BEEN CANCELED. FOR SATURDAY...EXPECT ANOTHER CRITICAL FIRE WEATHER DAY AS EAST WINDS 10 TO 15 MPH ARE FORECAST TO DEVELOP BY MID MORNING. VERY DRY CONDITIONS WILL ALSO PREVAIL...ALLOWING RELATIVE HUMIDITY LEVELS TO AGAIN DROP BELOW 30 PERCENT DURING THE AFTERNOON. THIS...ALONG WITH DRY VEGETATION FROM THE BELOW NORMAL RAINFALL...WILL MAINTAIN A HIGH FIRE DANGER ACROSS THE AREA. AS A RESULT...A FIRE WEATHER WATCH CONTINUES FOR SATURDAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...SUCH AS LOW HUMIDITY AND GUSTY WINDS...ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Sep 28, 10:15 AM CDT, 17 minutes earlier.
Area forecast discussion, Sep 28, 10:15 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1015 AM CDT FRI SEP 28 2007 .UPDATE...HIGH PRESSURE CENTERED OVER THE CENTRAL CONUS WILL MIGRATE EAST TODAY. PRESSURE GRADIENT FAIRLY PRONOUNCED ACROSS THE AREA THIS MORNING. UAH/MIPS AND KHTX VWP SUPPORT 35-45KT WINDS 2-4KFT OFF THE SURFACE. A PERCENTAGE OF THIS WIND WILL TRANSLATE DOWN TO THE SFC WITH DAYTIME HEATING. ALREADY SEEING SOME LOCAL GUSTS TO 20 MPH AROUND THE AREA. CURRENT FORECAST IS IN GREAT SHAPE AND PLAN NO CHANGES OTHER THAN TO ADDRESS FIRE WEATHER. && .FIRE WEATHER... MAIN CONCERN THIS AFTERNOON WILL BE THE FIRE WEATHER THREAT. THE COMBINATION OF GUSTY WINDS...LOW HUMIDITY AND DRY VEGETATION WILL INCREASE THE FIRE DANGER. ONE PORTION OF THE EQUATION (THE WIND) WILL BE MET. THE OTHER (HUMIDITY) REMAINS IN QUESTION. 16Z/DEWPTS ARE STILL HOVERING IN THE 60-65F RANGE. BUT AS ATMOSPHERIC MIXING OCCURS...DRIER AIR ALOFT /AS DEPICTED BY THE FCST BUFR SOUNDINGS/ WILL MIX DOWN. LATEST GUIDANCE AND FCST SOUNDINGS SUGGEST DEWPTS DROPPING TO THE MID/UPR 40S THIS AFTN. WITH FAVORABLE MIXING... THIS APPEARS ATTAINABLE. LOCAL RED FLAG WARNING CRITERIA IS A COMBINATION OF RH LESS THAN OR EQUAL TO 30 PERCENT WITH SUSTAINED 20-FOOT WINDS EQUAL TO OR GREATER THAN 10 MPH. FEEL THERE WILL BE A 2-4 HOUR WINDOW THIS AFTN WHERE RH WILL DROP IN THE 25-30 PERCENT RANGE. N/NE WINDS WILL BE GUSTING 15-25 MPH AND KBDI IS BETWEEN 500-600. NOT TO MENTION...THE EXTREME DROUGHT CONDITIONS AND BELOW NORMAL RAINFALL HAS RESULTED IN DRY FUELS/VEGETATION. BASED ON THE ABOVE DISCUSSION...WILL GO AHEAD AND ISSUE A RED FLAG WARNING FOR ALL OF NORTHERN ALABAMA EFFECTIVE FROM 1200 PM TO 700 PM. HUMIDITY WILL RECOVER AND WINDS WILL SUBSIDE AFTER SUNSET THIS EVENING. LOOK FOR HUNRFWHUN FOR MORE DETAILS ON THE RED FLAG WARNING. UPDATED GRIDS/FIRE WEATHER FORECAST ARE FORTHCOMING. NADLER.83 && .PREV DISCUSSION /ISSUED AT 337 AM CDT/... FOR TONIGHT THROUGH THE WEEKEND...H5 RIDGE PARKED ACROSS THE LOWER MISSISSIPPI RIVER VALLEY AND SURFACE HIGH MOSEYING TO THE EAST NORTH OF THE OHIO RIVER VALLEY WILL KEEP SUBSIDENCE AND DRY AIR OVER THE CWFA. ANY TROPICAL MOISTURE WILL BE SHUNTED SOUTH OF HERE AS EASTERLY FLOW WRAPS AROUND THE HIGH. IN FACT...PWATS WILL REMAIN AOB .45IN THROUGH 12Z MON. WITH THIS DRY AIR...EXPECT TO WAKE UP WITH SOME COOL MORNINGS...BUT TEMPERATURES WILL REBOUND QUICKLY THROUGH THE DAY. FOR MONDAY AND MONDAY NIGHT...THE 00Z GFS AND 12Z ECMWF BOTH DEVELOP CLOSED LOWS NEAR THE UPPER GREAT LAKES IN THIS TIMEFRAME WITH A COLD FRONT DIPPING SOUTH ACROSS THE PLAINS. THE HIGH WILL HOLD ANY PRECIPITATION TO THE NORTHWEST OF THE CWFA...BUT THERE WILL BE A MARGINAL INCREASE IN RH VALUES THROUGH THE PERIOD. FOR TUESDAY THROUGH FRIDAY...WEAK TO MODERATE HIGH PRESSURE WILL STILL BE THE RULE ACROSS THE CWFA IN THE EXTENDED PERIOD. ON WEDNESDAY...THE CWFA WILL BE SANDWICHED BETWEEN A FRONT HANGING DOWN ACROSS THE MISSISSIPPI VALLEY AND A CLOSED LOW/TROPICAL DISTURBANCE EAST OF THE GA/FL COASTLINE...BUT ANY ENERGY WITH EITHER OF THESE SYSTEMS LOOKS TO STAY AWAY AND WILL KEEP DRY POPS IN THE FORECAST. GLOBAL MODELS HAVE COME INTO BETTER AGREEMENT IN THE EXTENDED FROM LAST NIGHT...WITH SOME SORT OF HIGH PRESSURE IN CONTROL OF THE CWFA THROUGH FRIDAY. BY NEXT WEEKEND...THE GFS/ECMWF BOTH LATCH ON TO A STRONG TROPICAL SYSTEM EAST OF THE CARIBBEAN AND ADVECT MOISTURE INTO ALABAMA FOR THE WEEKEND...SO EXPECT INCREASE IN SKY COVERAGE AS WE MOVE INTO THE WEEKEND. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...RED FLAG WARNING FOR ALL FIRE ZONES FROM 1200-1900 CDT. TN...NONE. && JLL/DJN
Hazardous weather outlook, Sep 28, 4:25 AM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 425 AM CDT FRI SEP 28 2007 ALZ001>010-016-TNZ076-096-097-281800- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 425 AM CDT FRI SEP 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. DUE TO AN INCREASE IN NORTHEASTERLY WINDS...AND MUCH DRIER AIR RUSHING INTO THE REGION...CAUTION IS ADVISED FOR OUTDOOR BURNING TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. BCC
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 2:50 PM CDT | Fire Weather Watch | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 14 hr |
Nearby
Red Flag Warnings in Alabama, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.